Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 1, 2004, 2:57 PM CDT for Hancock County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2004, 2:57 PM CDT (19:57 UTC)
- Expired
- Aug 1, 2004, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2330 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 011957
SVRNEW
MSC045-012030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT SUN AUG 1 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIS OF BAY ST LOUIS AND DIAMOND HEAD
* UNTIL 330 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED A
SEVERE THUNDERSTORM OVER NORTHERN BAY ST LOUIS. THUNDERSTORM IN NEAR
STATIONARY.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND POSSIBLE SMALL
HAIL...STAY INDOORS AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3033 8940 3037 8940 3038 8941 3046 8943
3046 8934 3037 8934 3032 8931 3032 8938
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:25 AM CDT, 11 hours 32 minutes earlier.
Area forecast discussion, Aug 1, 3:25 AM CDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 AM CDT SUN AUG 1 2004 .DISCUSSION...FAIRLY WET PATTERN SHOULD CONTINUE ACROSS MUCH OF THE REGION THROUGH AT LEAST ANOTHER 24 TO 36 HR BEFORE DRIER CONDITIONS BEGIN TO AFFECT THE AREA. MUCH OF THE RAIN OVER LAND SHOULD BE ORIENTED ALONG A SHEAR AXIS DRIFTING SOUTHWARD TOWARD THE NORTHERN GULF. THIS AXIS ASSOCIATED WITH AN UPPER TROUGH WHICH HAS BEEN AFFECTING WEATHER CONDITIONS ACROSS THE EASTERN SECTIONS OF THE CONUS. ABUNDANT MOISTURE IN PLACE SHOULD ALSO HELP SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER TODAY BEFORE TAPERING OFF TONIGHT AND LEADING INTO MONDAY. THE MODELS THEN REMAIN FAIRLY PERSISTENT WITH AN UPPER RIDGE OVER THE SOUTHERN PLAINS BUILDING INTO THE LOWER MISSISSIPPI VALLEY BEGINNING TUESDAY. THIS WILL HELP BRING DRIER AND WARMER CONDITIONS INTO THE REGION AND LIKELY PREVAIL INTO NEXT WEEKEND. BEST CHANCE FOR RAIN FROM TUESDAY ON WOULD THEN BE ASSOCIATED WITH WEAK UPPER DISTURBANCES ROTATING SOUTHWARD ALONG THE EASTERN EDGE OF THE RIDGE. THE SURFACE PATTERN DOESNT OFFER MUCH AS WELL AFTER TUESDAY WITH HIGH PRESSURE BUILDING ACROSS THE CENTRAL GULF COAST REGION. WILL HAVE TO KEEP AN EYE ON TEMPERATURES APPROACHING MID WEEK AS AFTERNOON HIGHS BEGIN TO CLIMB WELL INTO THE MID 90S ESPECIALLY IF OVERNIGHT LOWS FAIL TO DROP BELOW 78. THIS COULD VERY WELL BE THE CASE FOR THE NEW ORLEANS METRO AREA. && .PRELIMINARY POINT NUMBERS... MCB 91 73 93 72 / 60 30 30 10 BTR 91 75 93 74 / 60 30 30 10 MSY 91 77 92 77 / 50 30 40 10 GPT 91 75 92 74 / 60 30 40 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Aug 1, 10:30 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT SUN AUG 1 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1030 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS COULD BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS AROUND 30 TO 40 MPH. BECAUSE OF THE ABUNDANT MOISTURE IN THE ATMOSPHERE...A FEW OF THEM SLOWER MOVING THUNDERSTORMS MAY ALSO PRODUCE SOME LOCALIZED STREET FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY WITH A FEW STRONG STORMS POSSIBLE. ISOLATED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. AFTERNOON HEAT INDEX READINGS AROUND 102 TO 107 ARE POSSIBLE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.